question-icon

What causes anxiety and severe sweats after having Claritin?

default
Posted on Fri, 15 May 2015
Question: hi, took claritin an had severe side effects anxiety an depression an low back pain an sever sweats an seems most drugs cause this on me water retention seems to be why. .i am so sensitive an i always end up in the e.r but they cant help they just say u r havin anxiety an tell me well u cant take drugs so how do u want us to help i am so upset . because i cant tolerate drugs an yet have symptoms from drugs what can i do an why does this happen most drugs cause fluid retention which cause depression ect. on me
doctor
Answered by Dr. Sumit Bhatti (6 hours later)
Brief Answer:
Avoidance, household remedies.

Detailed Answer:
Hi,

Thank you for your query.

1. These are known side effects of anti-histamines though the exact mechanisms are unknown. True allergy to many medications is rare and may be related to commonly used other components of the tablets (such as coloring agents, binders, fillers, preservatives, stabilizers and so on).

2. Avoiding these medications will be the most effective way to avoid these unpleasant reactions. These could also be post-menopause symptoms.

3. You have not mentioned the reason for taking the Claritin. For example, regular steam inhalation and saline nasal washes (isotonic & hypertonic) will help you avoid medication while controlling nasal symptoms.

4. Newer generation anti-histamines can be tried and the doses can be reduced so that you can tolerate these medications. You will need a prescription for these.

I hope that I have answered your query. If you have any more questions I will be available to answer them.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sumit Bhatti (9 hours later)
thanks . my drs. say i am sensitive to these feeling off balance is a chronic complaint of mine . yes i am post menapausal an yes avoidance of these meds is what i am doin but it seems to take a while to leave my system an no its not common to have most drugs react the same way i agree but i am suffering because of it. i was takin the claritin because my dr. said allergies is high an i have stage 3 lung cancer in remission i had lobectomy in 2010 drs. wanted me on chemo but i refused an i just do cat scans to check so far so good but been suffering off balance an vision trouble an weakness sweats ect. for yrs. an cannot tolerate meds. i was getting severe fatigue an dizziness when the allergy was high will this ever end for me i used to sleep well an i was always happy energetic an now i suffer for 14 yrs. now i had maybe 2 good days a month sorry so long seems i cant be helped i do seek professional help also but it doesnt seem to help either
sorry i didnt have any nasal symptoms just fatigue an dizziness...... i agree with post menapause stuff it is crippling..... when u cannot take anything so i suffer. do u have any special remedies for this debilitating condition. seems nothin helps.
doctor
Answered by Dr. Sumit Bhatti (3 hours later)
Brief Answer:
You need examination by multiple specialists.

Detailed Answer:
Hi,

Thank you for writing back.

1. The fatigue and dizziness can be due to the weakness caused by the lung cancer treatment and nutritional deficiencies such as Vitamin B12, Vitamin D and Calcium.

2. Get an opinion from a Neurotologist, a Gynecologist, an Eye Specialist and an Allergist.

3. The vision problem may be age related (Presbyopia).

4. Get your serum IgE & IgG levels checked. A Skin Prick Test (SPT) will help identify the allergens. Immunotherapy (desensitization) may then be possible.

I hope that I have answered your query. If you have any more questions I will be available to answer them.

Regards.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Sumit Bhatti (2 hours later)
i only had the surgery for the lung cancer. stage 3 i didnt do any treatment due to severe sensitivities to medications. my vit. b12 is 1500 which is high i take calcium , magnesium , zinc, an vit d 3 in one pill daily .an i been to sev. drs. . which just dismiss this as anxiety. an i have been to allergist an was told allergic rhinitis. . it seems my nervous system is involved since i shake an i cant stand still i need to keep movin an my upper right side neck is in spasm during these times . low back bad an its like something on the nervous system. half head spasm inside like inflammmation i walk very fast an i need to move all the time. like irritant on my nervous system but my drs. look at me health record an they see anxiety an dismiss this . i cant fight city hall . its on my record. sorry about this i will close discussion after this one an thanks for your time
could these be complicated migraines. inflammation in low spine an in back of head an in head an noise bothers me an this could be compressing on the nerves in spine feel inflammed compression can cause muscles to be involved an cause trouble with balance an it cause depression anxiety ect. it makes sense siunce any movement makes it worse unless i walk fast or keep movin i also get zigzags in my vision with blurred vision in right eye
just found out my total cholesterol is 345 the highest its ever been an tryglycerides was also high does this mean anything
doctor
Answered by Dr. Sumit Bhatti (3 hours later)
Brief Answer:
Neurologist (movement disorders)

Detailed Answer:
Hi,

Thank you for writing back.

1. Neurologist's opinion is important here. A Specialist in movement disorders will be able to help.

2. The visual symptoms (including the zigzags and blurred vision) are most probably due to hypertension. Request an Eye Specialist for fundus examination.

3. An General Medicine Specialist or a Cardiologist will be able to prescribe diet and cholesterol lowering drugs.

I hope that I have answered your query. If you have any more questions I will be available to answer them.

Regards.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Sumit Bhatti

Otolaryngologist / ENT Specialist

Practicing since :1991

Answered : 2652 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes anxiety and severe sweats after having Claritin?

Brief Answer: Avoidance, household remedies. Detailed Answer: Hi, Thank you for your query. 1. These are known side effects of anti-histamines though the exact mechanisms are unknown. True allergy to many medications is rare and may be related to commonly used other components of the tablets (such as coloring agents, binders, fillers, preservatives, stabilizers and so on). 2. Avoiding these medications will be the most effective way to avoid these unpleasant reactions. These could also be post-menopause symptoms. 3. You have not mentioned the reason for taking the Claritin. For example, regular steam inhalation and saline nasal washes (isotonic & hypertonic) will help you avoid medication while controlling nasal symptoms. 4. Newer generation anti-histamines can be tried and the doses can be reduced so that you can tolerate these medications. You will need a prescription for these. I hope that I have answered your query. If you have any more questions I will be available to answer them. Regards.